Hep B vaccine and hair loss?

  1. I received my 2nd hep B shot about 2 months ago and I swear I'm losing my hair like crazy. Anyone else experience this?
    •  
  2. 7 Comments

  3. by   GatorRN
    no, i sure didn't experience hair loss from my hep b vaccinations. i've not heard of it happening with anybody else either. you really might want to talk w/your physician about your concerns.


    ____________________________________

    go gators!! #2 in the nation!!

    national championship bowl bound!!
  4. by   augigi
  5. by   evbella
    Hmmm! I have developed Alopecia , I wonder if it could have anything to do with the HepB. My dermatologist thinks it's due to nerves though.
    But yes, I am losing hair like crazy- several bald patches on my head.
  6. by   Lacie
    Evbella, I'd copy that link and take it to my doc to read. Sounds like it could very well be the cause. I cant tell you regarding mine as I never had to take the HepB vac since I was exposed by a needle stick (long before we bothered using gloves for everything lol). I developed immunity but never the disease nor as a carrier thank god. They told me I probably had symptoms of the flu at one time or the other not having a clue it was a result of Hep B.
  7. by   marilynmom
    Quote from Lacie
    I developed immunity but never the disease nor as a carrier thank god. They told me I probably had symptoms of the flu at one time or the other not having a clue it was a result of Hep B.
    The VAST majority of healthy adults -95%- who aquire HepB either are asymptomatic (50%) or have flu like symptoms and the disease is completely cleared from your body and you have lifelong immunity.

    http://www.cdc.gov/nip/publications/pink/hepb.pdf

    VAERS database also shows reports of hairloss with HepB and other vaccines so it is possible.
    Last edit by marilynmom on Dec 6, '06
  8. by   Princess74
    Thanks you guys. I know its pretty rare and theres no way to tell for sure if its from the vaccine or from something else. I take metoporol also and hair loss is a side effect of that also but I've been on it for about a year, the hair loss has been going on I'd say for about 6 months but it is getting worse. I just had a physical, had my thyroid etc checked and all was normal. I am scared to death that I'm going to develop bald spots or lose all of my hair. I have to get my 3rd hep. B shot soon, if it is the cause I'm afraid the rest of my hair will come out with another booster.
    Last edit by Princess74 on Dec 6, '06
  9. by   augigi
    What should I do if I believe that I have had a reaction or have side effects from hepatitis B vaccine or any vaccine?

    You should contact your health care provider if you suspect you have had a reaction or side effects from a vaccine. You or your health care provider should also report this information to the Vaccine Adverse Effects Reporting System at 1-800-822-7967.

    (CDC-OCSO-)

close